Advanced Search
MyIDEAS: Login to save this article or follow this journal

Comparing risks with unbounded distributions

Contents:

Author Info

  • Muller, Alfred

Abstract

We extend the characterizations of increasing risks developed by Rothschild and Stiglitz (1970) to the case of unbounded probability distributions. We also consider the related notion of increasing risk about $\nu$ introduced by Landsberger and Meilijson (1990). Moreover, for some of the results we give new and more elegant proofs.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6VBY-3TWYB0R-7/2/0e350c543c387d8f14e0841c6aa35394
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Mathematical Economics.

Volume (Year): 30 (1998)
Issue (Month): 2 (September)
Pages: 229-239

as in new window
Handle: RePEc:eee:mateco:v:30:y:1998:i:2:p:229-239

Contact details of provider:
Web page: http://www.elsevier.com/locate/jmateco

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Kroll, Yoram & Leshno, Moshe & Levy, Haim & Spector, Yishay, 1995. "Increasing risk, decreasing absolute risk aversion and diversification," Journal of Mathematical Economics, Elsevier, Elsevier, vol. 24(6), pages 537-556.
  2. Diamond, Peter A. & Stiglitz, Joseph E., 1974. "Increases in risk and in risk aversion," Journal of Economic Theory, Elsevier, Elsevier, vol. 8(3), pages 337-360, July.
  3. Michael Landsberger & Isaac Meilijson, 1994. "The Generating Process and an Extension of Jewitt's Location Independent Risk Concept," Management Science, INFORMS, INFORMS, vol. 40(5), pages 662-669, May.
  4. Landsberger, Michael & Meilijson, Isaac, 1990. "Lotteries, insurance, and star-shaped utility functions," Journal of Economic Theory, Elsevier, Elsevier, vol. 52(1), pages 1-17, October.
  5. Muller, Alfred, 1996. "Orderings of risks: A comparative study via stop-loss transforms," Insurance: Mathematics and Economics, Elsevier, vol. 17(3), pages 215-222, April.
  6. Rothschild, Michael & Stiglitz, Joseph E., 1971. "Increasing risk II: Its economic consequences," Journal of Economic Theory, Elsevier, Elsevier, vol. 3(1), pages 66-84, March.
  7. Rothschild, Michael & Stiglitz, Joseph E., 1970. "Increasing risk: I. A definition," Journal of Economic Theory, Elsevier, Elsevier, vol. 2(3), pages 225-243, September.
  8. Ian Jewitt, 1989. "Choosing Between Risky Prospects: The Characterization of Comparative Statics Results, and Location Independent Risk," Management Science, INFORMS, INFORMS, vol. 35(1), pages 60-70, January.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Morone, Andrea & Ozdemir, Ozlem, 2012. "Black swan protection: an experimental investigation," MPRA Paper 38842, University Library of Munich, Germany.
  2. Hu, Taizhong & Chen, Jing & Yao, Junchao, 2006. "Preservation of the location independent risk order under convolution," Insurance: Mathematics and Economics, Elsevier, vol. 38(2), pages 406-412, April.
  3. Mao, Tiantian & Hu, Taizhong, 2012. "Characterization of left-monotone risk aversion in the RDEU model," Insurance: Mathematics and Economics, Elsevier, vol. 50(3), pages 413-422.
  4. Muller, Alfred, 1998. "Another Tale of Two Tails: On Characterizations of Comparative Risk," Journal of Risk and Uncertainty, Springer, Springer, vol. 16(2), pages 187-97, May-June.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:30:y:1998:i:2:p:229-239. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.